Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 54, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 5, 2015, 4:12 PM EDT for Seminole County, Volusia County, Florida. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 5, 2015, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:42 PM EDT | HAIL 1 | 4 N Lake Jessup, FL | PUBLIC REPORTS OF HAIL UP TO THE SIZE OF QUARTERS NEAR MIDWAY. TIME ESTIMATED FROM RADAR. |
| Jul 5, 4:54 PM EDT | TSTM WND GST 43 | Sanford Airport, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1218 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812 WUUS52 KMLB 052012 SVRMLB FLC117-127-052100- /O.NEW.KMLB.SV.W.0054.150705T2012Z-150705T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 412 PM EDT SUN JUL 5 2015 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL VOLUSIA COUNTY IN EAST CENTRAL FLORIDA... CENTRAL SEMINOLE COUNTY IN EAST CENTRAL FLORIDA... * UNTIL 500 PM EDT * AT 411 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE HELEN...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... DELTONA...SANFORD...WINTER SPRINGS...DELAND AND LAKE MARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 2901 8129 2907 8110 2876 8098 2870 8131 TIME...MOT...LOC 2011Z 342DEG 12KT 2897 8117 $$ LASCODY
1 follow-up statement
470 WWUS52 KMLB 052048 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 448 PM EDT SUN JUL 5 2015 FLC117-127-052100- /O.CON.KMLB.SV.W.0054.000000T0000Z-150705T2100Z/ VOLUSIA FL-SEMINOLE FL- 448 PM EDT SUN JUL 5 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR SOUTH CENTRAL VOLUSIA AND CENTRAL SEMINOLE COUNTIES... AT 446 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST EAST OF SANFORD...DEVELOPING SOUTHWARD AT 10 MPH. LOCATIONS IMPACTED INCLUDE... DELTONA...SANFORD...WINTER SPRINGS...LAKE MARY AND GENEVA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR QUATER-SIZED HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 2889 8129 2893 8105 2876 8098 2870 8131 TIME...MOT...LOC 2046Z 342DEG 12KT 2886 8113 $$ DWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:11 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 5, 2:11 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 211 PM EDT SUN JUL 5 2015 .DISCUSSION... HIS AFTERNOON-TONIGHT...THE STEERING WINDS BETWEEN 850MB AND 500MB (APPROX 5000-18000 FT) WILL PUSH ANY LATE AFTERNOON/EVENING STORMS ORLANDO NORTH BACK TOWARD THE COAST. COOLER TEMPERATURES ALOFT AROUND -9C AT 500MB AND INCREASING VORTICITY ADVECTION AT THE SAME LEVEL MAY PRODUCE STRONG STORMS...ESPECIALLY THOSE HAVING RESULTED FROM ANY OF THE VARIOUS BOUNDARY/SEA BREEZE COLLISIONS...FROM LAKE...ORANGE...NORTH BREVARD AND NORTH THROUGH THE EVENING. STORMS TREND DOWN AFTER SUNSET WITH LINGERING LIGHT RAIN FROM DEBRIS CLOUDS THROUGH MIDNIGHT. MON-WED...GFS/ECM MODELS REMAIN CONSISTENT WITH THEIR SOLUTIONS OF KEEPING THE SURFACE RIDGE FROM CENTRAL FLORIDA SOUTH THROUGH WEDNESDAY THEN A SLOW NORTHWARD PROGRESSION AFTER MID WEEK. CONTINUED DEEP LAYER SOUTHERLY COMPONENT TO THE WINDS AS WELL AS DEEP LAYERED MOISTURE SHOULD KEEP AFTERNOON/EVENING RAIN CHANCES 30 PERCENT OR BETTER. MODELS(S) ALSO INDICATING THE STEERING WINDS SHIFT FROM THE SOUTHWEST EARLY ON TO THE EAST BY WEDNESDAY. SIGNIFICANCE WILL BE STORMS SHIFTING AWAY FROM THE EAST COAST TO THE INTERIOR AS THE EASTERLY FLOW DEEPENS. PREVIOUS EXTENDED THU-SUN...THE TUTT OVER THE FL STRAITS DEFORMS AS ITS REMAINS DAMPEN OUT WWD INTO THE SRN GOMEX. MID LEVEL RIDGE NORTH OF FL REMAINS IN CONTROL INTO NEXT WEEKEND...BUT BY SUNDAY SOME DIFFERENCES BEGIN TO SHOW UP IN HOW THE MODELS HANDLE NRN STREAM ENERGY OVER THE ERN CONUS/WRN ATLC. THE GFS SHOWS GREATER TROUGH AMPLIFICATION FARTHER EAST OVER THE WRN ATLC WITH A STRONGER MID LEVEL LEVEL RIDGE OVER THE SRN/SERN CONUS AND THE MID/UPPER LEVEL FLOW BECOMING NRLY OVER FL AND THE ADJCT ATLC. THE ECM SHOWS BROADER BUT LESS AMPLIFIED TROUGHING ACROSS THE ERN CONUS/WRN ATLC WITH LOWER H50 HEIGHTS AND WEAKER MID/UPPER FLOW AS A BROAD COL DEVELOPS OVHD BY SUN. THE GFS "BACK DOORS" A SLUG OF DEEP MOISTURE SWD THIS WEEKEND. THE ECM DOES SHOW SOME MOISTENING TAKING PLACE...BUT NOT NEARLY TO THE SAME EXTENT. TEH CURRENT FCST CONTINUES TO SHOW DIURNAL CONVECTIVE PROBS A BIT BELOW NORMAL FOR THU-FRI...SLOWLY RISING BY NEXT SAT OWING TO AT LEAST SOME ANTICIPATED INCREASE IN MEAN MOISTURE. TEMPS LOOK TO REMAIN NEAR CLIMO. && .AVIATION... THRU 06/12Z SE AROUND 10 KNOTS OUTSIDE OF TSTMS/SHRA TIL 06/03Z BECMG 06/03Z-06/06Z 5 TO 10 KNOTS VCSH INTERIOR...06/06Z-06/18Z VFR LCL MVFR BR 06/09Z-06/12Z. && .MARINE... TONIGHT...SURFACE/LOW LEVEL RIDGE AXIS BISECTING THE PENINSULA WILL MAINTAIN A LIGHT TO GENTLE SOUTHEAST TO SOUTHERLY BREEZE OVER THE LOCAL ATLANTIC WATERS OVERNIGHT. SEAS 1 TO 2 FEET NEARSHORE AND 2 TO 3 FEET WELL OFFSHORE. MON-THU...CLOSE PROXIMITY OF SFC RIDGE AXIS WILL KEEP THE MAOR IN A FAVORABLE REGIME FOR BOATING WITH A GENTLE TO MODERATE S TO SE WIND FLOW. SEAS WILL REMAIN IN THE 2-3FT RANGE WITH THE LOCAL SEA BREEZE CIRC NEAR THE COAST CAUSING WINDS TO MODESTLY INCREASE AND BACK MORE ONSHORE EACH AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 74 90 / 30 30 30 30 MCO 74 94 75 93 / 30 50 20 30 MLB 75 89 75 89 / 20 40 20 20 VRB 75 90 73 90 / 20 30 20 20 LEE 76 94 76 93 / 30 30 20 40 SFB 75 94 75 92 / 30 40 20 30 ORL 75 94 76 92 / 30 50 20 30 FPR 73 90 73 89 / 20 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && IMPACT WEATHER...KELLY PUBLIC SERVICE...GLITTO RADAR WATCH......SHARP FORECASTS........WIMMER SHORT TERM...WIMMER LONG TERM....WIMMER AVIATION...WIMMER
Hazardous weather outlook, Jul 5, 11:10 AM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1110 AM EDT SUN JUL 5 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052145- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1110 AM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THE EAST COAST SEA BREEZE HAS FORMED ALONG THE TREASURE COAST AND WILL FULLY DEVELOP BY NOON ALONG THE VOLUSIA AND BREVARD COASTS AND MOVE SLOWLY INLAND. SCATTERED SHOWERS AND LIGHTNING STORMS WILL FORM ALONG THE SEA BREEZE BOUNDARY...WITH STORM MOTION TO THE NORTH AT 5 TO 10 MPH. STORMS WILL BECOME NUMEROUS ALONG AND WEST OF I-95 AS THE SEA BREEZE PUSHES INLAND. STORMS MAY BECOME STRONG ALONG AND NORTH OF THE I-4 CORRIDOR AS THE WEST COAST SEA BREEZE PUSHES INTO THE INTERIOR AND MERGES WITH THE EAST COAST BREEZE LATE IN THE DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OVER 50 MPH AND SMALL HAIL. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE EAST COAST SEA BREEZE THIS AFTERNOON. STORM WILL BECOME NUMEROUS OVER THE INTERIOR BY LATE AFTERNOON AS THE EAST AND WEST COAST SEA BREEZES MERGE AND INTERACT. STORMS MAY BECOME STRONG ALONG AND NORTH OF THE I-4 CORRIDOR AS THE EAST AND WEST COAST SEA BREEZES MERGE WITH WIND GUSTS IN EXCESS OF 40 KNOTS POSSIBLE. BOATERS ARE URGED TO KEEP AN EYE TO THE SKY FOR APPROACHING WEATHER AND TO SEEK SAFE HARBOR BEFORE THE STORMS ARE IN YOUR AREA. .RIP CURRENT IMPACT... A LONG PERIOD SWELL WILL COMBINE WITH A HIGH ASTRONOMICAL TIDE TO PRODUCE A MODERATE RIP CURRENT THREAT ALONG AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST AFTER 2:00 PM DUE TO TIDAL EFFECTS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS LIGHTNING STORMS ARE FORECAST EACH AFTERNOON AND EVENING THROUGH MIDWEEK...BECOMING ISOLATED TO SCATTERED TOWARD THE END OF THE WEEK AS THE PREVAILING FLOW IS EXPECTED TO SHIFT FROM SOUTH TO EAST. THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCAL GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS INTERIOR PORTIONS OF EAST CENTRAL FLORIDA ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/BRAGAW
In the hours before
Special weather statement, Jul 5, 4:03 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 403 PM EDT SUN JUL 5 2015 FLZ041-141-052045- INLAND VOLUSIA COUNTY FL-COASTAL VOLUSIA COUNTY FL- 403 PM EDT SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 445 PM EDT... AT 400 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR LAKE HELEN...MOVING NORTHEAST AT 10 MPH. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE...DELTONA...AREAS JUST WEST OF DAYTONA BEACH...DELAND...LAKE HELEN AND DELAND AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS... ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. && LAT...LON 2883 8120 2916 8136 2924 8117 2889 8100 TIME...MOT...LOC 2000Z 234DEG 12KT 2902 8119 DWS
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:03 PM EDT | Special Weather Statement | MLB | Volusia | 42 min |
| Jul 5, 4:44 PM EDT | Special Weather Statement | MLB | Volusia | 46 min |
| Jul 5, 4:57 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 63 min |
| Jul 5, 5:11 PM EDT | Special Weather Statement | MLB | Lake | 64 min |
| Jul 5, 5:24 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 36 min |
| Jul 5, 6:03 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.